Consultant changes his mind again!

Well had another appointment with the specialist again. Started with the usual weigh-in BP and Finger O2 it lit up at 95% so she writes it down but then it started to drop down to 92%. Then says It is my first day on here! So I said "It is usual to let the O2 monitor settle down for a few seconds, it gives a more accurate number?" In comes the sister and resets the finger monitor and it settles back to 92% with the advice to make sure it is not moving anymore as it sometimes needs to settle to the nurse? Back to the seats, then a few minutes later we are summoned.

His first words "How you getting on with the new tablets?" When I explained that he had not put what tablets to change on the letter to my GP practice and my Cardiologist did not get in touch either? I am sure he told me last time that it would be the Digoxin but he said this time it will be my Sotalol? However I must take my last one tonight and take my Diltiazem (Diltiazem (Adizem-XL) belongs to a group of medicines called calcium antagonists. ) I must not take my first Diltiazem until mid day tomorrow and then the next in the morning. It is a 24 hour release tablet and he said I have to take it at the same time every morning. He then said I will show you what I expect this all to do with a PowerPoint (Back to work nightmares) To be fair it all seemed to make sense the Sotalol prevents the steroids getting to the lungs by their action of drawing the good stuff away from where it should be going were as the Diltiazem let it through.

So once that was out the way he asked how about the inhaler spacer was going. I had the forethought of taking a picture of it and said "I have not got on well with it with my disk Seretide even though I told the hospital chemist that was what I was using? So he has changed that to an inhaler type :)

He said it is going to be at least a month before I see a difference so I want to see you in 8 weeks! Off to the reception to have the very polite receptionist state "He has no free slots for 11 weeks I will see if that is okay?" Well it was and next appointment booked and then to the hospital chemist. :(

Handed in prescription told it may be 15 minutes so we waited, 30 minutes later we were called. The chemist asked what else do I take so went though my list. He said with a pause "You will need to keep an eye on things that change dramatically read the leaflet well! It may make you feel unwell for two weeks" That filled me full of confidence....Not!

anti-arrhythmic medicines to treat an irregular or rapid heart beat (for example digoxin, amiodarone or beta-blockers) I take!

medicines known as statins to reduce cholesterol levels in your blood (examples include simvastatin, atorvastatin or lovastatin) I take!

medicines known as nitrate derivatives to treat angina or high blood pressure (examples include glyceryl trinitrate or isosorbide mononitrate) I take!

Very common side effects (probably affecting more than 1 in 10 people taking these capsules)

Swelling of the hands, ankles or feet. Now on a positive side if they do swell I might get that elusive RA Test?

My ears and throat are improved but not gone so things have to get better at some point. Might call my cardiologist?

Be Well

17 Replies

  • Crikey Offcut you don't do things by halves do you! Or should I say your medical professional doesn't! I love reading the leaflets when Pete has a new drug as I often see things that Pete takes that will clash with said drug. Great, if the doctor doesn't know what he is doing what hope is there?

    Don't you just love it when 8 weeks turn into nearly 3 months - now how does that happen? I hope you do see some improvement and watch out for the swollen ankles etc.

    Take care xxxxx

  • I have only been on CCB's once before and I was taken off them but I cannot remember why? Maybe I will find out soon?

  • I've been taking diliatzem since my last hospital admission. I was also prescribed Simvastatin and the very first thing I read on the leaflets was that you should not be taking these two together. It didn't matter because I refuse to take statins but nonetheless, it didn't inspire much confidence. I think the dilzem has been a big help to me and so far I've had no side effects.

  • I only have the other 2 to worry about then? fingers crossed.

  • Ow Offcut

    What a day you have had. I have the greatest respect for you keeping your sense of humour through all of this. I bet you are shattered.

    Keep smiling is all I can say. Its that PMA working isn't it?

  • It is the only way forward.

    I am a little concerned and have left a message with my cardiologists secretary.

  • I feel sorry for you,I remember all that oooooooooooooh how miserable and annoying! If you said how you felt they would think you were being awkward !!ive had enough ,just enjoy life who knows when we're peg it!!lol .Enjoy?

  • When he started to show me his powerpoint and I said that it is acting like receptor for it he went though a bit more and said yes I see you do understand.

    It has to be onwards and upwards!

  • OH surprised we are not all stark raving mad the way we get messed around with all the time,,,although i do question my sanity these days.

    Its hard enough living this way without the stress the "professionals" cause us

    I always think the crazy stuff only happens to me at these appointments x

  • No it seems a universal fact it happens to most of us ;)

  • The last time i was in hospital i had to show the male nurse how to take my blood pressure...

  • I would of thought that was basic run of the mill training? but we are only mere mortals?

  • Oh dear Offcut, if you were a horse they would have shot you by now! What a long list of things you have to take but as long as they are helping you then that's the main thing I guess. x

  • 14 scripts a month!

  • I take most of the heart medicines but don't use the spray. I don't get any adverse effects. Except we aren't allowed to eat grapefruit apparently !

  • I have no problem with that as I do not like grapefruit anyway ;) I start today at mid day so will see what happens?

  • Phew, Offcut! The chemist sounds ike the Kent and Canterbury one! I usually go and have a soup and read my Kindle. Yes, they always ask for the medicine you take. I rattle them by heart. so they go again and check if meds are OK with those.

    Gosh that doctor may have been thorough, but how does he expect you to remember all this? I hope for some improvement. Best wishes. Mic

    P.S. I often have double bookings for the doctor; then you have to wait ages "because the doctor's late for his apps" Now wonder!

You may also like...